New York, 2010

Damaging Wind in New York, July 9, 2010

July 9, 2010 · NWS BTV · 1 event in 1 county or zone

A weak surface cold front interacted with an unstable air mass across the eastern Great Lakes that led to the development of scattered thunderstorms during the afternoon on July 9th. An isolated storm very briefly produced a wind gust that knocked down several large tree limbs and a few trees in the town of Gouverneur.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A weak surface cold front interacted with an unstable air mass across the eastern Great Lakes that led to the development of scattered thunderstorms during the afternoon on July 9th. An isolated storm very briefly produced a wind gust that knocked down several large tree limbs and a few trees in the town of Gouverneur.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 9, 8:39 AM EST, 5 hours 6 minutes earlier.

Area forecast discussion, Jul 9, 8:39 AM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
939 AM EDT FRI JUL 9 2010

.SYNOPSIS...
THE LARGE RIDGE OF HIGH PRESSURE WHICH BROUGHT RECORD BREAKING HEAT
TO THE NORTH COUNTRY THIS WEEK...WILL BEGIN TO BREAK DOWN
TODAY...AS A SURFACE COLD FRONT APPROACHES. THIS SYSTEM WILL
INTERACT WITH PLENTY OF MOISTURE AND WARM TEMPERATURES
TO PRODUCE PERIODS OF SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON THROUGH SUNDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME...WHICH MAY
CAUSE LOCALIZED FLASH FLOODING. IN ADDITION...A FEW STRONGER STORMS
ACROSS NORTHERN NEW YORK WILL BE CAPABLE OF PRODUCING GUSTY WINDS
AND HAIL THIS AFTERNOON...WITH TEMPERATURES MAINLY IN THE 80S TO
NEAR 90.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 939 AM EDT FRIDAY...FLASH FLOOD WATCHES REMAIN IN EFFECT
FOR NORTHERN NY FROM 18Z TODAY THROUGH 00Z SUNDAY...AND FOR
CENTRAL/NORTHERN VT FROM 00Z SATURDAY THROUGH 18Z SUNDAY.

MORNING FORECAST PACKAGE FOR TODAY REMAINS IN GREAT SHAPE WITH
ONLY UPDATE TO WINDS AS SOME AREAS ARE GUSTING ABOVE 20 MPH.
OTHERWISE...TEMPS REMAIN ON TRACK TO BE ABOUT 5 DEGREES COOLER
THAN YESTERDAY WITH THE WEATHER THREAT TRANSITIONING FROM HEAT TO
FLASH FLOOD POTENTIAL TODAY. MORE ON THIS BELOW FROM PREVIOUS
DISCUSSION FROM 345 AM...

THE MAIN FCST CHALLENGE THROUGH TONIGHT WL BE POTENTIAL FOR VERY HEAVY
RAINFALL...ESPECIALLY ACRS THE HIGHER TRRN OF NORTHERN NY THIS
AFTN/EVENING...FOLLOWED BY THE POTENTIAL OF A FEW STRONG/SVR STORMS
ACRS THE SLV INTO THE NORTHERN DACKS.

SEVERAL INGREDIENTS COMING TOGETHER TO PRODUCE SCATTERED TO NUMEROUS
SHOWERS/STORMS ACRS OUR REGION AS FCSTER CONFIDENCE CONTS TO
INCREASE FOR THE POTENTIAL OF FLASH FLOODING. WATER VAPOR SHOWS
MID/UPPER LVL RIDGE BREAKING DOWN AS CUTOFF CYCLONE NEAR HATTERAS
CONTS TO RETRO-GRADE BACK TWD THE CAROLINA'S...MEANWHILE MID/UPPER
LVL TROF AND ASSOCIATED SFC BOUNDARY CONTS TO SLOWLY APPROACH OUR
WESTERN CWA FROM THE GREAT LAKES.

PW ANALYSIS SHOWS 1.50 TO 1.75" VALUES ADVECTING FROM THE ATLANTIC
BACK TWD OUR CWA...WHILE VALUES NEAR 2.0" ARE IN ADVANCE OF BOUNDARY
ACRS THE CENTRAL GREAT LAKES. THESE VALUES WHICH ARE 150 TO 200% OF
NORMAL WL CONVERGE ACRS THE NE CONUS OVER THE NEXT COUPLE OF DAYS
AND PRODUCE CONDITIONS FAVORABLE FOR VERY HEAVY DOWN POURS. IN
ADDITION...SOUNDINGS SHOW DEEP WARM CLOUD DEPTHS OF 12 TO 13KFT AND
VERY SMALL STORM VECTORS...INDICATING THE POTENTIAL FOR TRAINING AND
SLOW MOVING STORMS. FURTHERMORE...RRQ OF 250MB JET OF 100 KNT WL
ENHANCE ULVL DIVERGENCE ACRS OUR CWA LATE THIS AFTN/EVENING...AND
THE SFC BOUNDARY WL HELP TO ENHANCE LLVL CONVERGENCE. LOCAL 4KM AND
12KM WRF'S SHOW STRONG SURFACE MOISTURE FLUX ALONG THE BOUNDARY THIS
AFTN ACRS THE SLV/DACKS...SHIFTING INTO NORTHERN VT OVERNIGHT.
SOUTHWEST WINDS FEEDING AHEAD OF BOUNDARY WL HELP TO ENHANCE
ACTIVITY ACRS THE DACKS THIS AFTN...WITH TRRN PROVIDING ADDITIONAL
LIFT. THINKING SHOWERS/STORMS WL DEVELOP AROUND NOON TODAY ACRS NNY
AND SLOWLY SHIFT INTO VT BY LATE AFTN/EVENING. GIVEN AVAILABLE
MOISTURE AND CONVECTIVE NATURE OF PRECIP...RAINFALL AMOUNTS WL VARY
GREATLY FROM 0.25" TO LOCALLY 3 TO 4 INCHES POSSIBLE ACRS THE HIGHER
TRRN OF THE DACKS. THIS HEAVY RAINFALL IN A SHORT PERIOD OF TIME WL
CAUSE ISOLATED FLASH FLOODING...ESPECIALLY IN THE MTNS. AS THE FRNT
SLOWLY MOVES EAST...THIS THREAT WL SHIFT INTO THE CPV AND VT TONIGHT
INTO SATURDAY.

SEVERE STORM POTENTIAL: FEEL A FEW STRONG/SVR STORMS WL BE POSSIBLE
ACRS NNY AND VT THIS AFTN...ASSOCIATED WITH SFC BASED CAPE VALUES
AROUND 3000 J/KG AND INCREASE 0-3KM AND 0-6KM SHEAR FROM APPROACHING
700 TO 500MB WIND MAX OF 40 TO 50 KNTS. HOWEVER...GIVEN 0-6KM SHEAR
VALUES OF 30KNTS FEEL WIDESPREAD ORGANIZED STORMS WL BE
LIMITED...BUT THERE WL BE THE POTENTIAL FOR A FEW DAMAGING WIND WET
MICROBURST...ESPECIALLY GIVEN TALL/SKINNY CAPE PROFILES. IN
ADDITION...HIGH EQ LVL 40KFT AND WB ZERO AROUND 10KFT SUPPORT SOME
POTENTIAL FOR HAIL. WL MENTION GUSTY WINDS AND SMALL HAIL IN FCST
ACRS THE SLV AND DACKS BTWN NOON AND 8 PM TODAY.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AS OF 345 AM EDT FRIDAY......THE THREAT FOR THUNDERSTORMS WITH VERY
HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL SHIFT INTO VT
SATURDAY INTO SUNDAY...

FIRST WAVE OF HEAVY RAINFALL ASSOCIATED WITH SLOW MOVING FRNT AND
DEVELOPING MID/UPPER LVL TROF WL WEAKEN ACRS NORTHERN NY/VT BY EARLY
SATURDAY MORNING...WHILE NEXT ROUND DEVELOPS BY MID TO LATE MORNING
SATURDAY ACRS CENTRAL/NORTHERN VT. THIS ATMOSPHERE WL CONT TO
FEATURE PW VALUES NEAR 2.0"...VERY LIGHT WINDS ALOFT...AND GOOD SFC
CONVERGENCE FROM LLVL BOUNDARY. GFS/NAM SHOW BEST 850 TO 500MB
MOISTURE ACRS CENTRAL VT...ALONG WITH ENHANCED LIFT FROM 5H VORT
ROUNDING TROF BASE. GIVEN DYNAMICS AND AVAILABLE MOISTURE FEEL
RAINFALL AMOUNTS WL VARY GREATLY ONCE AGAIN FROM NEAR 0.25" TO
ISOLATED AMOUNTS OVER 3.0" POSSIBLE...ESPECIALLY ACRS THE TRRN OF
THE CENTRAL/NORTHERN GREEN MTNS. THIS EXPECTED HEAVY RAINFALL WL
CONT TO PRODUCE A THREAT FOR LOCALIZED FLASH FLOODING ON SATURDAY
INTO SUNDAY ACRS OUR VT ZNS. FURTHERMORE SOUNDINGS AT MPV/VSF/RUT
STILL SHOW PWS AROUND 2.0"...WARM CLOUD DEPTHS OF 12KFT TO 13KFT AND
VERY SMALL STORM VECTORS...INDICATING THE POTENTIAL FOR SLOW
MOVING/TRAINING STORMS. GIVEN DEEP MOISTURE AND SOME SFC INSTABILITY
WITH CAPE VALUES AROUND 1200 J/KG...CANNOT RULE OUT AN ISOLATED WET
MICROBURST OR TWO...ESPECIALLY ALONG AND JUST SOUTH OF THE BOUNDARY
ACRS CENTRAL/SOUTHERN VT ON SATURDAY.

SATURDAY NIGHT INTO SUNDAY...ANOTHER 5H VORT WL ROUND MID/UPPER LVL
TROF BASE AND HELP TO ENHANCE SFC LOW PRES ALONG THE BOUNDARY. THIS
WL AID IN THE DEVELOPMENT OF ANOTHER ROUND OF SHOWERS/STORMS LATE
SATURDAY NIGHT INTO SUNDAY ACRS EASTERN/SOUTHERN VT...WITH LOCALLY
VERY HEAVY RAINFALL POSSIBLE. STILL SOME QUESTIONS WITH THE EXACT
PLACEMENT OF THE HEAVIEST QPF...BUT CRNT TRENDS WOULD SUPPORT THE
HEAVIEST RAINFALL ALONG AND SOUTH OF A 1V4 TO BTV TO TIC LINE. GIVEN
THIS POTENTIAL WL CONT FLASH FLOOD WATCH FOR VT ZNS THROUGH 18Z SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 345 AM EDT FRIDAY...SHORTWAVE TROUGH EXITS THE AREA EARLY
SUNDAY NIGHT AND FLOW ALOFT BEGINS A TRANSITION FROM WESTERLY FLOW
TO SOUTHWEST FLOW MONDAY AND MONDAY NIGHT. THIS WILL BRING DRY
WEATHER TO THE AREA ALONG WITH HIGH TEMPERATURES SLIGHTLY ABOVE
NORMAL. THE SOUTHWEST FLOW ALOFT PREVAILS ON TUESDAY AND WEDNESDAY
AS A SHORTWAVE TROUGH MOVES TOWARD THE REGION. THIS WILL ALLOW FOR
SHOWERS AND THUNDERSTORMS TO OCCUR TUESDAY THROUGH WEDNESDAY NIGHT
BEFORE SHORTWAVE TROUGH MOVES EAST OF THE AREA. EVENTUALLY DRIER
NORTHWEST FLOW DEVELOPS OVER THE AREA FOR THURSDAY AND FRIDAY WITH
HIGH TEMPERATURES REMAINING SLIGHTLY ABOVE NORMAL.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
THROUGH 12Z SATURDAY...GENERALLY LOOKING AT VFR CONDITIONS THROUGH
MUCH OF THE PERIOD. THERE MAY BE SOME FOG/HAZE EARLY THIS MORNING
WHICH COULD LOWER VISIBILITIES INTO THE MVFR CATEGORY...BUT THIS
WILL END BY ABOUT 14Z. OTHERWISE...MAIN ISSUE WILL BE A SLOW MOVING
FRONT APPROACHING FROM THE WEST LATER IN THE DAY. EXPECT SHOWERS
AND THUNDERSTORMS TO DEVELOP OVER NORTHERN NEW YORK AFTER 18Z AND
OVER VERMONT AFTER 00Z. VERY HEAVY RAINS CAN BE EXPECTED WITH ANY
OF THE THUNDERSTORMS...WHICH WOULD LOWER VISIBILITIES AND CEILINGS
INTO THE MVFR CATEGORY. GUSTY WINDS AND SMALL HAIL WILL ALSO BE A
POSSIBILITY WITH ANY STORMS IN THE SAINT LAWRENCE VALLEY OF NEW
YORK.

OUTLOOK 12Z SATURDAY THROUGH TUESDAY...12Z SATURDAY THROUGH 21Z
SATURDAY...SFC COLD FRONT WILL PRODUCE SCATTERED TO NUMEROUS
SHOWERS/STORMS WITH POTENTIAL PERIODS OF MVFR/IFR CONDITIONS IN
THE STRONGER STORMS. IMPROVING CONDITIONS EXPECTED FROM WEST TO
EAST AFT 00Z SUNDAY...WITH EXCEPTION OF SOME PATCHY FOG AT MPV/SLK
BTWN 06-12Z SUNDAY. MAINLY VFR CONDITIONS EXPECTED SUNDAY THROUGH 18Z
TUESDAY WITH A RIDGE BUILDING IN. THE NEXT SYSTEM ARRIVES AFTER
18Z TUESDAY.

&&

.HYDROLOGY...
FLASH FLOOD WATCH FOR NORTHERN NEW YORK FROM 18Z TODAY THROUGH 00Z
SUNDAY AND FROM 00Z SATURDAY THROUGH 18Z SUNDAY FOR VT ZONES. SCATTERED
TO NUMEROUS SHOWERS/STORMS WILL DEVELOP ACRS NNY THIS AFTN AND SHIFT
INTO VT. THESE STORMS WL HAVE THE POTENTIAL TO PRODUCE 1 TO 3 INCHES
WITH LOCALIZED HIGHER AMOUNTS IN A VERY SHORT PERIOD OF TIME...WHICH
COULD CAUSE FLASH FLOODING...ESPECIALLY ACRS THE HIGHER TRRN OF THE
DACKS THIS AFTN. MEANWHILE...THE THREAT FOR FLASH FLOODING WL SHIFT
INTO VT FOR SATURDAY INTO SUNDAY WITH ANOTHER COUPLE OF ROUNDS OF
SHOWERS AND STORMS EXPECTED. ONCE AGAIN RAINFALL AMOUNTS WL VARY
GREATLY FROM ONE LOCATION TO ANOTHER WITH SOME PLACING GETTING
0.25" WHILE ANOTHER LOCATION MAY RECEIVE 3 TO 4 INCHES IN A SHORT
PERIOD OF TIME. THEREFORE THE FLASH FLOOD WATCH WL PREVAIL THROUGH 18Z
SUNDAY FOR VT ZNS. WIDESPREAD MAIN STEM FLOODING IS NOT ANTICIPATED
BUT SHARP RISES ON LOCAL STREAMS AND RIVERS ARE EXPECTED...ALONG
WITH SOME AREAS OF LOW LYING FLOODING.

&&

.MARINE...
PLEASE NOTE THAT OBSERVATIONS FROM COLCHESTER REEF AND DIAMOND
ISLAND ARE NOT AVAILABLE AT THIS TIME. TIME OF RETURN TO SERVICE
IS UNKNOWN.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
     AFTERNOON FOR VTZ001>012-016>019.
NY...FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH
     SATURDAY EVENING FOR NYZ026>031-034-035-087.

&&

SYNOPSIS...TABER
NEAR TERM...TABER/LAHIFF
SHORT TERM...TABER
LONG TERM...EVENSON
AVIATION...EVENSON/RJS
HYDROLOGY...
MARINE...
Hazardous weather outlook, Jul 9, 4:25 AM EST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
525 AM EDT FRI JUL 9 2010

NYZ026>031-034-035-087-100930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
525 AM EDT FRI JUL 9 2010

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION TO LOCALIZED VERY HEAVY RAINFALL...A FEW STRONG TO
POTENTIALLY SEVERE STORMS MAY DEVELOP ACROSS THE SAINT LAWRENCE
VALLEY AND NORTHERN ADIRONDACK MOUNTAINS OF NEW YORK THIS
AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ001>012-016>019-100930-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
525 AM EDT FRI JUL 9 2010

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION TO VERY HEAVY DOWN POURS...A FEW STRONGER STORMS THIS
AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING...FREQUENT
LIGHTNING...BRIEF GUSTY WINDS...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 9, 10:45 AM EST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1145 AM EDT FRI JUL 9 2010

NYZ028-031-034-091700-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-
INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...LAKE PLACID
1145 AM EDT FRI JUL 9 2010

...HEAVY RAINFALL ACROSS NORTHERN NEW YORK...

AT 1145 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
HEAVY RAIN SHOWERS FROM CANNON CORNERS IN CLINTON COUNTY NEW
YORK...TO WILMINGTON IN ESSEX COUNTY NEW YORK...SLOWLY MOVING
NORTHEAST.

RADAR ESTIMATES INDICATE THAT UP TO 1 INCH OF RAIN HAS ALREADY
FALLEN FROM THESE STORMS...AND IT WILL CONTINUE TO RAIN AT THIS
RATE OVER THE NEXT HOUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAHIFF
Special weather statement, Jul 9, 12:11 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
111 PM EDT FRI JUL 9 2010

NYZ026-027-087-091830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
111 PM EDT FRI JUL 9 2010

...HEAVY RAINFALL ACROSS THE SAINT LAWRENCE VALLEY OF NEW YORK...

AT 110 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
HEAVY RAIN SHOWERS FROM WEST FOWLER TO MASSENA TO FORT COVINGTON
IN NORTHERN NEW YORK...SLOWLY MOVING NORTHEAST.

RADAR ESTIMATES INDICATE THAT UP TO 1 INCH OF RAIN HAS ALREADY
FALLEN FROM THESE STORMS...AND IT WILL CONTINUE TO RAIN AT THIS
RATE OVER THE NEXT HOUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAHIFF

The radar

The Ft Drum radar (KTYX), 67 km away, was scanning. The volume nearest the first event began at 18:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Lawrence

When
July 9, 1:45 PM EST
Where
St. Lawrence County, 0.69 mi N of Gouverneur
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
44.340, -75.470

A few trees reported downed by thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2010Every state in 2010This day in weather historyWarnings in New York, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232587.